Florida, 2003Tornado in Florida, February 16, 2003
February 16, 2003 · NWS TAE · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 16, 3:30 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 16, 3:30 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 AM EST SUN FEB 16 2003
SYNOPSIS: IR/WV SATELLITE/RUC H5 COMPOSITE SHOWS UPPER LOW SPINNING
INVOF INDY W/ TROUGH SWD INTO GULF STATES. SURFACE ANALYSIS SHOWS
LOW NEAR NC OUTER BANKS W/ FRONT EXTENDING THRU SE GA/FL BIG BEND &
INTO NRN GULF. A COLD WEDGE WAS ALSO EVIDENT FROM THE CAROLINAS INTO
GA. KTLH/KVAX 88DS SHOW A FEW PATCHES OF -RA LINGERING OVER NRN
PORTIONS OF S GA ZONES. OTHERWISE...SKIES WERE OVERCAST W/ TEMPS
RANGING FROM MID 40S AT ABY TO LOWER 60S OVER THE BIG BEND. WINDS
AHEAD OF FRONT WERE SWLY & NWLY BEHIND IT.
MODELS/FORECAST: BOTH ETA/GFS ARE SIMILAR W/ LOCATION/STRENGTH OF
UPPER TROUGH OVER ERN CONUS W/ UPPER LOW OVER OH VALLEY. MAIN VORT
ENERGY OVER MS/LA IS PROGGED TO SCOOT ACROSS AL/GA TODAY & OFF THE
MID-ATLANTIC COAST OVERNIGHT TUESDAY. CONSEQUENTLY...A ZONAL PATTERN
WILL BECOME ESTABLISHED OVER THE SRN CONUS FOR THE REMAINDER OF THE
SHORT TERM. MEANWHILE...THE SURFACE LOW OFF THE NC COAST MOVES UP
THE ATLANTIC COAST DURING THE NEXT 24 TO 36 HRS W/ NOREASTER
CONDITIONS EXPECTED. HIGH PRESSURE OVER THE PLAINS MOVES E TO THE MS
VALLEY TODAY & SE OVER THE GULF COAST/SERN CONUS ON MONDAY/TUESDAY.
MODEL TIME/HEIGHT PROFILES SHOW CONSIDERABLE DRYING ABOVE 850 MB W/
BOUNDARY LAYER NOT DECREASING UNTIL TONIGHT. THE UPSHOT IS A CLOUDY
MORNING W/ CLOUDS DECREASING THIS AFTN. NO SENSIBLE WEATHER AFTER
TODAY W/ M/SUNNY DAYS & M/CLEAR NIGHTS THRU WED. FORESEE LITTLE OR
NO CHANGE TO TEMPS W/ GRADUAL MODERATION TO NORMAL VALUES.
MARINE: W-NW WINDS AT BUOY 42039 SUSTAINED AT 21 KTS W/ GUSTS TO 25
& SEAS AT 7 FT. THESE CONDITIONS EXTEND FURTHER W & WILL SPREAD INTO
THE ERN LEGS AFTER DAYBREAK. ERGO...WILL HOIST ADVISORY FOR THE
MARINE AREA...MAINLY THIS MORNING...THEN DROPPING TO CAUTION IN THE
AFTN. WINDS BECOME NLY AND DIMINISH TONIGHT/TUESDAY. LIGHT/VARIABLE
WINDS WEDNESDAY AS HIGH MOVES N OF WATERS...THEN BECOMING SE &
INCREASING BY FRIDAY AHEAD OF NEXT COLD FRONT.
FIRE WEATHER: NO CONCERNS TODAY. ON TUESDAY...POSSIBLE LONG
DURATIONS OF LOW RH OVER INLAND FL ZONES & A WATCH WILL BE POSTED.
EXTENDED (THU-SUN): NO APPRECIABLE CHANGES GLEANED FROM LATEST GFS.
SURFACE RIDGE OVER ERN CONUS THURSDAY MOVES OFFSHORE ON FRIDAY.
MEANWHILE...UPPER TROUGH MOVES E OF ROCKIES BY FRIDAY W/ LEE SIDE
CYCLOGENESIS OVER CO. SURFACE LOW INTENSIFIES AS IT HEADS TOWARD
GREAT LAKES LATE FRI W/ TRAILING COLD FRONT EXTENDING TO WRN GULF.
ONSHORE FLOW BEGINS IN EARNEST FRIDAY W/ SHOWERS/TSTMS DEVELOPING.
PCPN ENDS FROM W TO E W/ FROPA SATURDAY NIGHT...THEN COOLER & DRIER
FOR SUNDAY.
PRELIM CCF NUMBERS:
TLH 062 035 065 035 071 00000
PFN 059 039 061 043 069 00000
DHN 055 036 061 042 067 00000
ABY 057 035 063 039 068 00000
VLD 061 037 065 039 071 00000
CTY 064 038 066 037 073 00000
.TLH...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY GMZ750-755-770-775.
FIRE WEATHER WATCH TUESDAY AFTN INLAND ZONES.
MAJHazardous weather outlook, Feb 16, 6:00 AM EST, 37 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-171100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST SUN FEB 16 2003
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
A PRE-FRONTAL SQUALL LINE EXTENDING FROM SOUTHERN ALABAMA INTO THE
PANHANDLE AND ADJACENT COASTAL WATERS EARLY THIS MORNING WILL MOVE
EAST INTO SOUTH GEORGIA...THE FLORIDA BIG BEND AND ADJACENT COASTAL
WATERS THROUGHOUT THE DAY. WHILE THE MAIN THREAT FROM THIS SQUALL
LINE WILL BE DAMAGING WINDS...AN ISOLATED TORNADO OR TWO MAY OCCUR.
ALSO...VERY HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF NORMALLY
FLOOD PRONE AREAS. RAIN CHANCES WILL DECREASE FROM WEST TO EAST
TONIGHT AS THE COLD FRONT MARCHES EAST THROUGH THE AREA TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HIGH PRESSURE WILL DOMINATE THE AREA THROUGH MUCH OF THE WEEK. LOW
RELATIVE HUMIDITIES MAY ENHANCE THE SPREAD OF ANY WILDFIRES THAT
DEVELOP...ESPECIALLY BOTH TUESDAY AND WEDNESDAY AFTERNOONS. THE NEXT
CHANCE OF SHOWERS WILL BE LATE FRIDAY INTO SATURDAY AS A COLD FRONT
MOVES THROUGH THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THROUGH THIS
EVENING.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
8-JAMSKI
Tornado, Gulf
- When
- February 16, 6:37 AM EST
- Where
- Gulf County, Port St Joe
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 75 yd
- Property damage
- $250,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.817, -85.300
A waterspout came ashore at the north side of Port St. Joe and damaged a dozen homes. A home was damaged by a fallen tree, a carport had collapsed on top of a vehicle, and the front porch of a beach house was blown onto a vehicle. Numerous trees and power lines down. Reported by the Gulf County EMA.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Pennsylvania, February 16 to 17, 20032 deaths · 1 injured · $13 million · 10 events
- Storm Surge and Winter Storm in New Jersey, February 16 to 17, 20031 death · 10 injured · $25 million · 39 events
- Ice Storm in South Carolina, February 16 to 17, 200322 injured · 5 events
- Flooding in Kentucky, February 16 to 20, 2003$20 million · 11 events
- Cold in Illinois, February 16, 20031 death · 1 event
- Ice Storm in West Virginia, February 16 to 17, 2003$9.5 million · 10 events
- Storm Surge and Winter Storm in Delaware, February 16 to 17, 2003$5.5 million · 9 events
- Ice Storm in Ohio, February 16 to 17, 2003$6.3 million · 4 events
- Heavy Snow in Ohio, February 16 to 17, 2003$2.6 million · 4 events
- Winter Storm in West Virginia, February 16 to 17, 2003$1.9 million · 10 events
- Ice Storm in Kentucky, February 16 to 17, 2003$2.4 million · 4 events
- Winter Storm in Ohio, February 16, 2003$1.5 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342778.